MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD CLEAN-CATH INTERMITTENT CATHETER; CLEAN CATH VINYL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD CLEAN-CATH INTERMITTENT CATHETER; CLEAN CATH VINYL CATHETER
Model Number 420714
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 11/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the patient ran out of supplies and reused same catheter multiple times.This resulted in urinary tract infection.Sample order (hmo) was created.It was unknown what medical intervention was provided for urinary tract infection.
 
Event or Problem Description
It was reported that the patient ran out of supplies and reused the same catheter multiple times which resulted in a urinary tract infection.It is unknown what medical intervention was provided for the urinary tract infection.
 
Additional Manufacturer Narrative
The reported event was confirmed as a use related.The root cause of this failure mode was the device performance was compromised due to the reuse.The device had failed to meet the specifications due to the user.The product used for the treatment purposes.The failure was caused by the misuse of the product.The device was not returned for evaluation.The lot number was unknown, therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: "this is a single use device.Do not re-sterilize any portion of this device.Reuse and or repackaging may create a risk of patient or user infection.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations." correction: e, h h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
BARD CLEAN-CATH INTERMITTENT CATHETER
Common Device Name
CLEAN CATH VINYL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key10960674
Report Number1018233-2020-21472
Device Sequence Number10902254
Product Code KOD
UDI-Device Identifier00801741038747
UDI-Public(01)00801741038747
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K802665
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number420714
Device Catalogue Number420714
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/12/2020
Supplement Date Received by Manufacturer02/24/2021
Initial Report FDA Received Date12/07/2020
Supplement Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;